Family left heartbroken after ‘loving’ husband and father’s death

0
61


The partner and son of a man who died after a sudden spiral in his health say they are heartbroken and have been left with almost nothing.

Pawel Panasiuk, who was originally from Poland but moved to Newport in 2008, died aged 45 on June 24 after becoming progressively ill and eventually losing oxygen supply to his brain at the Royal Papworth Hospital in Cambridge, where he’d been transferred.

According to his family Pawel, who suffered with thrombosis, became ill three days after having his first dose of the AstraZeneca vaccine in early April.

READ MORE: Pfizer vaccine effectiveness declines faster than AstraZeneca, according to study

Pawel’s partner Agnieszka Wisniewska said in the 12 years she had known Pawel he had suffered with thrombosis, but his symptoms became worse after the vaccine.

She said doctors at the hospital informed her that by the time of Pawel’s death he had developed blood clots in his lungs, heart, and brain.



Agnieszka and son Lukasz are mourning the loss of partner and father Pawel, after he died following a sudden spiral in his health since April

According to research carried out by the New England Journal of Medicine revealed this month, among 294 patients with suspected vaccine-induced immune thrombocytopenia and thrombosis [VITT] who had received the AstraZeneca vaccine, overall mortality was 22 per cent. The age range for the research was 18 to 79.

VITT is a syndrome of immune-driven blood clots [thrombosis] and low platelet counts [thrombocytopenia].

It is extremely rare though, with only 14.2 cases occurring per million doses of the vaccine by June this year.

Dr Sue Pavord, who is a consultant haematologist at Oxford University Hospitals NHS Foundation Trust, said: “It’s important to stress that this kind of reaction to the AstraZeneca vaccine is very rare. In those aged under 50, incidence is around one in 50,000 people who have received the vaccine.”

She also said that the team has not seen any new cases of VITT in the last three-to-four weeks, suggesting that the decision by the Joint Committee on Vaccination Immunisation [JCVI] to offer an alternative vaccine to under-40s may have played a role.

Public Health Wales has said the vaccine is safe, effective and essential in the long-term response to a pandemic. More information is available here.



Agnieszka, Pawel and Lukasz before Pawel became ill

On Pawel’s death certificate it reads that he died of cerebral infarction contributed to by acute chronic thromboembolic pulmonary hypertension with patent foramen ovale. Cerebral infarction refers to damage to the brain due to loss of oxygen supply.

Retracing her partner’s final months, Agnieszka said: “Every now and again if he was playing with our son Lukasz on the football pitch and he would run, he would be out of breath and he was coughing up phlegm. But other than that he had generally been well for a while.

“But since the vaccine he became much worse, his veins bulged much more, and his legs at the bottom were twice as big as mine. Even if tried to walk a little bit he would vomit and have a nosebleed.”

Agnieszka said she phoned for an ambulance twice on separate days for Pawel in May due to his veins becoming worse and difficulty breathing, but he wasn’t taken to hospital.

“The final straw though was when we went to take Lukasz to the opticians, and when we were walking back up the hill he was in so much pain it was unbearable to watch,” she explained. “We took him to the Royal Gwent and he was then transferred to Cwmbran [Grange University Hospital] on June 15.”

His family said while in intensive care in Cwmbran the doctors discovered some clots on Pawel’s lungs, which they attempted to clear before transferring him to the University Hospital of Wales in Cardiff, where further clots were discovered on his heart.

Heart specialists in Cambridge then took over Pawel’s treatment.

“Pawel told us we needed to be ready for the worst, but I still kept telling myself it would be OK, and he would phone me and say he is better,” Agnieszka said.



Agnieszka and son Lukasz said they can’t thank their community enough for how they have rallied around them

On Tuesday, June 22 Agnieszka and Lukasz were asked to go to Cambridge, where 10-year-old Lukasz spoke to his father and had his last photo with him.

Pawel died at the hospital on Thursday, June 24.

“It is still a huge shock,” Agnieszka added. “I knew something was seriously wrong but I didn’t want to let myself believe it.”

She said she is now learning how to “get on with daily life” without Pawel, and the Polish community in Newport have set up a fundraiser for Agnieszka and Lukasz to help cover funeral costs, and to get the pair to Poland to scatter Pawel’s ashes.

To get the latest coronavirus news sent straight to your email inbox sign up for our free Covid newsletter by clicking here .



Source link

قالب وردپرس

LEAVE A REPLY

Please enter your comment!
Please enter your name here